Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 15, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 31, 2008, 9:12 AM CDT for 4 counties in Kansas. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2008, 9:12 AM CDT (14:12 UTC)
- Expired
- Mar 31, 2008, 9:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 135 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 9:18 AM CDT | HAIL 1 | 6 Se Neodesha, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| Mar 31, 5:05 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Mar 31, 8:44 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 311412 SVRICT KSC099-125-133-205-311445- /O.NEW.KICT.SV.W.0015.080331T1412Z-080331T1445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 912 AM CDT MON MAR 31 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LABETTE COUNTY IN SOUTHEAST KANSAS. NORTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS. SOUTHWESTERN NEOSHO COUNTY IN SOUTHEAST KANSAS. SOUTHEASTERN WILSON COUNTY IN SOUTHEAST KANSAS. * UNTIL 945 AM CDT. * AT 911 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CHERRYVALE...OR 19 MILES NORTH OF COFFEYVILLE...AND MOVING NORTHEAST AT 28 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... CHERRYVALE...DENNIS...GALESBURG...PARSONS TRI CITY AIRPORT. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR SOUTHEASTERN KANSAS. LAT...LON 3751 9534 3728 9533 3724 9568 3740 9569 TIME...MOT...LOC 1412Z 247DEG 24KT 3733 9562 $$ DARMOFAL
3 follow-up statements
000 WWUS53 KICT 311423 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 922 AM CDT MON MAR 31 2008 KSC099-125-133-205-311445- /O.CON.KICT.SV.W.0015.000000T0000Z-080331T1445Z/ WILSON KS-NEOSHO KS-MONTGOMERY KS-LABETTE KS- 922 AM CDT MON MAR 31 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN LABETTE...NORTHEASTERN MONTGOMERY...SOUTHWESTERN NEOSHO AND SOUTHEASTERN WILSON COUNTIES UNTIL 945 AM CDT... AT 920 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PARSONS TRI CITY AIRPORT...OR 15 MILES WEST OF PARSONS...MOVING EAST AT 35 MPH. WIND GUSTS TO 60 MPH ARE ALSO POSSIBLE WITH THIS STORM. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN MONTGOMERY...NORTHWESTERN LABETTE...SOUTHEASTERN WILSON AND SOUTHWESTERN NEOSHO COUNTIES...INCLUDING THE TOWNS OF PARSONS TRI CITY AIRPORT AND DENNIS. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR SOUTHEASTERN KANSAS. LAT...LON 3751 9534 3728 9533 3724 9568 3740 9569 TIME...MOT...LOC 1422Z 250DEG 14KT 3736 9553 $$ BOWMAN
000
WWUS53 KICT 311431
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
931 AM CDT MON MAR 31 2008
KSC205-311441-
/O.CAN.KICT.SV.W.0015.000000T0000Z-080331T1445Z/
WILSON KS-
931 AM CDT MON MAR 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON COUNTY HAS
BEEN CANCELLED...
AT 930 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHEASTERN KANSAS.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM CDT
MONDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3724 9568 3739 9569 3738 9552 3745 9553
3751 9534 3744 9534 3743 9534 3728 9533
TIME...MOT...LOC 1431Z 266DEG 17KT 3734 9548
$$
KSC099-125-133-311445-
/O.CON.KICT.SV.W.0015.000000T0000Z-080331T1445Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-
931 AM CDT MON MAR 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LABETTE...NORTHEASTERN MONTGOMERY AND SOUTHWESTERN NEOSHO COUNTIES
UNTIL 945 AM CDT...
AT 930 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
PARSONS TRI CITY AIRPORT...OR 12 MILES WEST OF PARSONS...MOVING EAST
AT 30 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN MONTGOMERY...NORTHWESTERN LABETTE AND SOUTHWESTERN
NEOSHO COUNTIES...INCLUDING THE TOWNS OF PARSONS TRI CITY AIRPORT AND
DENNIS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHEASTERN KANSAS.
LAT...LON 3724 9568 3739 9569 3738 9552 3745 9553
3751 9534 3744 9534 3743 9534 3728 9533
TIME...MOT...LOC 1431Z 266DEG 17KT 3734 9548
$$
BOWMAN000
WWUS53 KICT 311437
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
936 AM CDT MON MAR 31 2008
KSC125-311446-
/O.CAN.KICT.SV.W.0015.000000T0000Z-080331T1445Z/
MONTGOMERY KS-
936 AM CDT MON MAR 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
HAS BEEN CANCELLED...
AT 934 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHEASTERN KANSAS.
LAT...LON 3726 9552 3727 9552 3729 9552 3735 9551
3745 9553 3746 9551 3751 9534 3728 9533
TIME...MOT...LOC 1436Z 258DEG 34KT 3736 9539
$$
KSC099-133-311445-
/O.CON.KICT.SV.W.0015.000000T0000Z-080331T1445Z/
NEOSHO KS-LABETTE KS-
936 AM CDT MON MAR 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LABETTE AND SOUTHWESTERN NEOSHO COUNTIES UNTIL 945 AM CDT...
AT 934 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
DENNIS...OR 8 MILES WEST OF PARSONS...MOVING EAST AT 35 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN LABETTE AND SOUTHWESTERN NEOSHO COUNTIES...INCLUDING THE
TOWN OF DENNIS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHEASTERN KANSAS.
LAT...LON 3726 9552 3727 9552 3729 9552 3735 9551
3745 9553 3746 9551 3751 9534 3728 9533
TIME...MOT...LOC 1436Z 258DEG 34KT 3736 9539
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:08 AM CDT, 4 minutes earlier.
Area forecast discussion, Mar 31, 9:08 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 908 AM CDT MON MAR 31 2008 .UPDATE... A COLD FRONT CONTINUES PUSHING THROUGH THE FORECAST AREA. AT 14Z...IT WAS NEAR A JUNCTION CITY TO NEWTON TO ANTHONY LINE. PROFILER DATA SHOWING A HODOGRAPH THAT IS MORE CHARACTERISTIC OF A LINEAR FORCED CONVECTIVE MODE RIGHT ALONG THE FRONT. THAT SAID...OUT AHEAD OF THE FRONT BY 50+ MILES THE SHEAR HAS INCREASED /SIGNIFICANTLY AS SHOWN BY THE KSGF WSR-88D VWP DATA/. AS SUCH...THE HIGHEST CONFIDENCE FOR A TORNADO THREAT WOULD BE IN THE EXTREME EASTERN PORTION OF THE FORECAST AREA IN SOUTHEAST KANSAS. HAVE UPDATED THE GRIDS TO REFLECT THE LOCATION AND EXPECTED MOVEMENT OF THE FRONT THROUGHOUT THE DAY. KRC && .PREV DISCUSSION... /ISSUED 800 AM CDT MON MAR 31 2008/ UPDATE... AVIATION... 12Z TAF ISSUANCE: KRSL/KSLN/KHUT/KICT/KCNU MANY CONCERNS THIS MORNING: 1) NUMEROUS TSRA...POSSIBLY SEVERE WITH GOLFBALL-SIZED HAIL AND 50 TO 60 MPH WINDS...TO CONTINUE TO MOVE NE35KTS ACROSS KCNU TERMINAL THIS MORNING. MORE TSRA...POSSIBLY SEVERE...ARE LIKELY FROM MIDDAY THRU LATE AFTERNOON AS A STRONG COLD FRONT SURGES SE ACROSS SE KS. THE COLD FRONT WILL MOVE THROUGH KCNU 20Z-22Z...DURING THIS PERIOD S/SE WINDS 15-20KTS WILL SHIFT TO THE NW AT VERY SIMILAR SPEEDS. 2) IFR/LIFR CEILINGS WILL PLAGUE KRSL...KSLN & KHUT THRU 17Z...AT WHICH TIME CEILINGS WILL IMPROVE INTO MVFR CATEGORY WITH VFR CEILINGS EXPECTED 20Z. THRU 14Z-15Z...IFR/LIFR VSBYS ARE LIKELY IN THE WAKE OF COLD FRONTAL PASSAGE...WITH VSBYS RAPIDLY IMPROVING THEREAFTER. PREV DISCUSSION... /ISSUED 330 AM CDT MON MAR 31 2008/ DISCUSSION... TODAY: MAIN FOCUS IS ON THE SEVERE WEATHER THREAT. MODELS CONTINUE TO SHOW INCREASING CAPES ACROSS SOUTH CENTRAL KS TOWARDS DAYBREAK...WITH POTENTIAL FOR STORMS TO BECOME INCREASINGLY SURFACE BASED. 1200 UTC GLOBAL FORECAST SYSTEM MODEL BUFR SOUNDING AT ICT HAS ABOUT 3200 J/KG CONVECTIVE AVAILABLE POTENTIAL ENERGY WITH MEAN PARCEL AND NO CONVECTIVE INHIBITION. BRISK LOW LEVEL JET ADDED FAIRLY IMPRESSIVE LOW LEVEL CURVE TO HODOGRAPH...ALTHOUGH 0-3KM CONVECTIVE AVAILABLE POTENTIAL ENERGY IS LESS THAN OPTIMAL. EXPECT INCREASE IN INTENSITY AND COVERAGE THROUGH DAYBREAK. GIVEN RATHER SPARCE CONVECTIVE INHIBITION...DOUBT THAT STORMS WILL COMPLETELY STOP EVEN AFTER LOW LEVEL JET SUBSIDES. POTENTIAL FOR SURFACE BASED STORMS LATE MORNING EAST OF I-35 AND SHIFTING INTO SOUTHEAST KS DURING THE AFTERNOON. BELIEVE TORNADO THREAT WILL INCREASE LATE MORNING ALONG/AHEAD OF FRONT. RAPID DRYING IN THE WAKE OF THE FRONT WILL ALLOW SOME SUNSHINE AND RECOVERY TO TEMPERATURES. TONIGHT-TUE: SPED UP TIMING OF BACK EDGE OF PRECIPITATION JUST A BIT. PRECIPITATION CHANCES SHOULD END QUICKLY AFTER 0000 UTC IN EXTREME SOUTHEAST KS. RATHER CHILLY NIGHT ACROSS CENTRAL KS WITH WINDS DECREASING. RELATIVELY QUITE OTHERWISE. WED-THU: RATHER TRICKY FORECAST WITH A RELATIVELY WIDE RANGE OF SOLUTIONS TO CHOOSE FROM. THERE HAS BEEN CONSIDERABLE VARIABILITY IN RUN TO RUN SOLUTIONS...ALTHOUGH WITH RESPECT TO MOISTURE AND 850MB TEMPERATURES...EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL HAS BEEN A BIT MORE CONSISTENT OVER THE LAST SEVERAL RUNS. DO NOT BELIEVE THE RAPID INFLUX OF MOISTURE PROGNOSTICATED BY GLOBAL FORECAST SYSTEM MODEL...BELIEVE IS HAS MOISTENED THE 850MB LAYER DUE TO THE UPSLOPE COMPONENT WELL NORTH OF TRUE 850MB FRONT. GIVEN THAT THE 850MB FLOW ONLY TURNS TO THE SOUTH AROUND 1200 UTC...FIND IT HARD TO BELIEVE THAT SUBSTANTIAL MOISTURE WILL BE THAT FAR INTO THE FORECAST AREA BY 0000 UTC THU. HAVE RELUCTANTLY BUMPED UP PROBABILITY OF PRECIPITATION IMMEDIATELY ALONG OK BORDER FOR CONSISTENCY. WITH ADDITIONAL SUNSHINE ANTICIPATED ON WED...BUMPED UP TEMPERATURES JUST A BIT. WITH INCREASE IN CLOUDS/PRECIPITATION WED NIGHT AND THU HAVE BUMPED TEMPERATURES DOWN A BIT FOR THU. HOWEVER CONSIDERABLE UNCERTAINTY IN TEMPERATURES WITH FRONT LIKELY IN THE VICINITY OF OK BORDER THU AFTERNOON. FRI-SUN: NO CHANGES TO PREVIOUS FORECAST.-HOWERTON AVIATION... 0600 UTC TAF UPDATE...SCATTERED TO MORE NUMEROUS THUNDERSTORMS WILL DEVELOP AND TRACK NORTHEASTWARD ACROSS SOUTHERN AND CENTRAL KANSAS OVERNIGHT. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL. MEANWHILE...IFR/LIFR CLOUD CEILINGS AND PERIODS OF DRIZZLE WILL CONTINUE TO AFFECT MUCH OF THE REGION OVERNIGHT INTO THE EARLY MORNING HOURS. THE CLOUD CEILINGS WILL BEGIN TO LIFT AND SCATTER OUT FROM WEST TO EAST ACROSS THE AREA...AS A COLD FRONT SWEEPS SOUTHEAST ACROSS THE STATE. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 37 55 36 / 40 0 0 10 HUTCHINSON 46 35 51 35 / 10 0 0 10 NEWTON 62 34 51 35 / 50 0 0 10 ELDORADO 62 36 53 37 / 90 10 0 10 WINFIELD-KWLD 64 39 56 40 / 90 10 0 10 RUSSELL 42 31 49 36 / 10 0 0 10 GREAT BEND 42 32 50 35 / 10 0 0 10 SALINA 45 34 50 37 / 10 0 0 10 MCPHERSON 48 34 50 35 / 10 0 0 10 COFFEYVILLE 75 43 57 39 / 90 20 0 0 CHANUTE 70 39 53 38 / 90 20 0 0 IOLA 69 38 51 37 / 90 10 10 10 PARSONS-KPPF 73 41 55 38 / 90 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 31, 5:12 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 512 AM CDT MON MAR 31 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 512 AM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY TODAY ALONG AND AHEAD OF A COLD FRONT MOVING ACROSS THE AREA. THE STRONGEST STORMS WILL PRODUCE TWO INCH HAIL...WINDS OF 60 TO 70 MPH AND LOCALIZED FLOODING. ISOLATED TORNADOES ARE ALSO POSSIBLE ALONG AND EAST OF A LINE FROM MARION TO NEWTON TO WELLINGTON THIS MORNING...AND EAST OF A YATES CENTER TO ARKANSAS CITY LINE AFTER 1 PM. ALL OF THE STORMS SHOULD EXIT EXTREME SOUTHEAST KANSAS AROUND SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE FORECAST TO RETURN TO MUCH OF THE REGION WEDNESDAY AFTERNOON AND CONTINUE THROUGH THURSDAY. THE STORMS MAY BE STRONG ON THURSDAY...GENERALLY SOUTH OF A LINE FROM HUTCHINSON TO EUREKA TO IOLA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY THIS MORNING ACROSS SOUTH CENTRAL KANSAS...AND THIS AFTERNOON EAST OF I-35. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Special weather statement, Mar 31, 6:32 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 632 AM CDT MON MAR 31 2008 KSZ093-094-311200- COWLEY-ELK- 632 AM CDT MON MAR 31 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR COWLEY AND ELK COUNTIES... AT 627 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF BURDEN...OR 18 MILES EAST OF WINFIELD...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CDB
Local storm report, Mar 31, 6:49 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
649 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 AM NON-TSTM WND GST 8 N SEDAN 37.24N 96.18W
03/31/2008 E60 MPH CHAUTAUQUA KS TRAINED SPOTTER
OCCASIONAL GUSTS WITH LIGHT RAIN IN THE AREA.
&&
KEDSpecial weather statement, Mar 31, 6:59 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 659 AM CDT MON MAR 31 2008 KSZ095-096-099-100-311230- LABETTE-MONTGOMERY-NEOSHO-WILSON- 659 AM CDT MON MAR 31 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE...MONTGOMERY...NEOSHO AND WILSON COUNTIES... AT 657 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM INDEPENDENCE TO EAST OF CHANUTE... MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. CDB
Special weather statement, Mar 31, 7:15 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 715 AM CDT MON MAR 31 2008 KSZ096-100-311245- LABETTE-NEOSHO- 715 AM CDT MON MAR 31 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE AND NEOSHO COUNTIES... AT 710 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CHERRYVALE...OR 10 MILES WEST OF PARSONS...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
Special weather statement, Mar 31, 8:20 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 820 AM CDT MON MAR 31 2008 KSZ092-311345- SUMNER- 820 AM CDT MON MAR 31 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SUMNER COUNTY... AT 820 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG COLD FRONT MOVING THROUGH SUMNER COUNTY ALONG INTERSTATE 35. SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG THE FRONT WHICH MAY PRODUCE SOME WIND GUSTS OF 50 TO 55 MPH. BOWMAN
Local storm report, Mar 31, 8:24 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
824 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM FLOOD PARSONS 37.34N 95.27W
03/31/2008 LABETTE KS AMATEUR RADIO
FLOODING REPORTED IN AND AROUND PARSONS. HIGH WATER
AFFECTING SOME PROPERTIES.
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 11:45 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 45 min |
| Mar 31, 12:18 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 42 min |
| Mar 31, 12:54 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 20 min |
| Mar 31, 6:41 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Elk | 34 min |
| Mar 31, 7:26 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 20 min |
| Mar 31, 8:36 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 24 min |
| Mar 31, 9:16 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 22 min |
| Mar 31, 9:42 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 48 min |
| Mar 31, 10:36 AM CDT | Flash Flood Warning | ICT | Labette, Neosho | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.